Florida, 2007Flood and Lightning Strikes in Florida, September 1, 2007
September 1, 2007 · NWS JAX · 3 events in 1 county or zone
A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $202,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 1:30 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 1, 1:30 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT SEP 1 2007
...HEAVY RAINFALL EXPECTED ACROSS THE AREA THRU SUNDAY...
...FLOOD WATCH FOR MUCH OF OUR SE GA ZONES...
.SYNOPSIS...UPPER RIDGE EXTENDS FROM E OF THE BAHAMA TO THE E
GOMEX. WEAK SHORT WAVE OVER THE AREA CONTINUES TO AID IN
CONVECTION ACROSS THE AREA. COMBINATION OF THE SHORT WAVE
ENERGY...LOW-LEVEL CONVERGENCE ALONG STALLED PRE-FRONTAL TROF
OVER SE GA...AND ABUNDANT MOISTURE CONTINUES TO FEED SCATTERED TO
NUMEROUS SHOWERS AND TSTMS ACROSS SE GA WHERE HEAVY RAINFALL HAS
ALREADY OCCURRED TODAY. ISOLD STRONG STORMS ARE BEGINNING TO FORM
AS WELL...FAVORING E EDGE OF EARLIER FOG BANK IN SE GA AND
PORTIONS OF NE FL THAT HAVE HAD LESS CLOUDINESS THRU THE DAY.
RAINFALL AMOUNTS ACROSS MUCH OF SE GA HAVE RANGED FROM 2 TO 5
INCHES OVER THE PAST COUPLE OF DAYS WITH LOCALLY HIGHER AMOUNTS
FROM BLACKSHEAR TO HAZLEHURST.
.SHORT TERM...MAIN THREAT OVER THE NEXT 24 TO 36 HOURS WILL BE
HEAVY RAINFALL. SLOW STORM MOTION WILL INCREASE THE RISK OF
FLOODING...PARTICULARLY ACROSS SE GA. DUE TO RECENT RAINS AND THE
POTENTIAL FOR MORE...HAVE DECIDED TO HOIST A FLOOD WATCH FOR MOST
OF SE GA THRU SUN EVENING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE LIKELY. THIS WATCH MAY HAVE TO BE EXTENDED...
DEPENDING ON WHETHER SOME SLIGHTLY DRIER LOW AND MID- LEVEL AIR
CAN DIG INTO THE AREA FROM THE NW SUN NIGHT AND MON. HAVE
CONTINUED TO LEAN HIGHER THAN GFS/NAM POPS IN THIS TIME
PERIOD...BUT HAVE SLIGHTLY LOWER POPS ON MON THAN PREVIOUS
PACKAGE. THANX FOR COORD ON FFA CHS AND FFC
ISOLD STRONG STORMS ARE POSSIBLE THRU THE EVENING HOURS...WITH
WIND GUSTS TO 50 MPH POSSIBLE AS WELL AS FREQUENT LTG STRIKES.
TEMPS WILL REMAIN NEAR TO BELOW CLIMO IN THE NEAR TERM...WITH COOLEST
READINGS IN THE MORE PERSISTENT RAIN AREAS. HAVE GENERALLY BLENDED
NAM AND GFS MOS FOR TEMPS AND ADJUSTED DOWN A DEG OR TWO IN AREAS
WITH LIKELY POPS.
.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED GRIDS. TEMPS
WILL REMAIN NEAR TO SLIGHTLY BELOW CLIMO WITH NEAR TO ABOVE NORMAL
POPS. FRONTAL TROF IS PROGGED TO LINGER AND SHIFT SLOWLY S AS HIGH
PRESSURE BUILDS OFF THE MID ATLC OR NEW ENGLAND COAST BY LATE
WEEK.
&&
.AVIATION...WITH LOW PRESSURE NORTH OF THE FL TAF
SITES...CONDITIONS HAVE BECOME LARGELY VFR THIS AFTERNOON WITH
JUST TEMPO MVFR IN TSRA. SSI WILL CONTINUE TO SEE THE BULK OF THE
ACTIVITY THROUGH 00Z WITH A LINE OF TSRA TO MOVE THROUGH THE
TERMINAL AFT 19Z. FOR THE OVERNIGHT PERIOD...EXPECT ANOTHER ROUND
OF PREDOMINANT MVFR TO POSSIBLY IFR AT GNV IN MOIST SOUTHWEST FLOW.
&&
.MARINE...A VERY CHALLENGING FORECAST JUST DUE TO THE POOR MODEL
AGREEMENT IN THE SHORT TERM. AFT 18Z SUNDAY THE MODELS REALLY
DIVERGE WITH THE NAM BUILDING THE HIGH SOUTHWARD AND PRODUCING A
STRONG NORTHEAST FLOW REGIME OVER THE WATERS. MEANWHILE THE GFS
KEEPS THE FLOW LARGELY OFFSHORE AND LIGHT WITH TROUGH AXIS
REMAINING NORTH OF THE WATERS. SINCE I INHERITED EASTERLY FLOW
ALREADY...WILL FAVOR THE NAM FOR NOW AFTER COORD WITH CHS BUT KEEP
SPEEDS WELL BELOW THOSE ADVERTISED BY THE NAM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 85 71 87 / 70 70 40 50
SSI 76 84 75 85 / 60 70 50 50
JAX 74 87 73 87 / 50 70 40 60
SGJ 75 87 75 88 / 50 60 30 50
GNV 73 89 72 88 / 50 50 30 60
OCF 73 91 73 90 / 50 50 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...FLOOD WATCH THROUGH SUNDAY EVENING FOR APPLING-BACON-BRANTLEY-
CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
CARROLL/DEESE/KERNSHazardous weather outlook, Sep 1, 2:30 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT SAT SEP 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
330 PM EDT SAT SEP 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...FLOOD WATCH FOR SOUTHEAST GEORGIA THROUGH SUNDAY EVENING...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THROUGH SUNDAY. UPPER LEVEL DISTURBANCES WILL INTERACT WITH A
STALLED PRE-FRONTAL TROUGH AND SURFACE LOW. ABUNDANT MOISTURE AND
SLOW STORM MOTION WILL RESULT IN A POTENTIAL FOR FLOODING ACROSS THE
WATCH AREA. RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE OCCURRED ACROSS
THE AREA OVER THE PAST COUPLE OF DAYS...AND ADDITIONAL AMOUNTS OF 2
TO 4 INCHES ARE LIKELY THROUGH SUNDAY EVENING WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. ALSO...ISOLATED STRONG THUNDERSTORM ACTIVITY WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH
AND MINOR FLOODING OF LOW LYING AREAS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING THROUGH LABOR DAY WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THUNDERSTORM COVERAGE SHOULD SLOWLY DECREASE THROUGH THE REST OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HESS/CARROLL/ZIBURA
In the hours before
Special weather statement, Sep 1, 2:01 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT SAT SEP 1 2007
FLZ023-025-011945-
BAKER-DUVAL-
301 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN BAKER
AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF MAXVILLE...OR 10
MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN THROUGH 345 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 1, 2:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT SAT SEP 1 2007
FLZ025-012030-
DUVAL-
346 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF NORMANDY...OR 10 MILES
WEST OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...
NORMANDY...ORTEGA...RIVERSIDE...SAN MARCO...TALLYRAND...DOWNTOWN
JACKSONVILLE...OCEANWAY AND FORT CAROLINE THROUGH 430 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Sep 1, 3:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT SAT SEP 1 2007
FLZ025-033-012100-
DUVAL-ST. JOHNS-
426 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...
AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF UNF...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND UNF...GUANA RIVER STATE PARK...FRUIT COVE...DURBIN...BAYARD...
SAWGRASS...PALM VALLEY...PONTE VEDRA BEACH AND JACKSONVILLE BEACH
THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Sep 1, 3:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT SAT SEP 1 2007
FLZ037-012115-
PUTNAM-
427 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...
AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF JOHNSON...OR 4 MILES WEST OF
INTERLACHEN...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...FLORAHOME...
MANNVILLE...HOLLISTER AND CARRAWAY THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL HAIL IS ALSO
POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Sep 1, 3:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT SAT SEP 1 2007
FLZ033-012145-
ST. JOHNS-
458 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
SOUTH PONTE VEDRA BEACH TO 4 MILES NORTHWEST OF SPUDS...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
BAKERSVILLE...SAINT AUGUSTINE...SPUDS...ELKTON...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE SHORES...DUPONT CENTER AND BUTLER BEACH
THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Sep 1, 4:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT SAT SEP 1 2007
FLZ037-012200-
PUTNAM-
514 PM EDT SAT SEP 1 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF SATSUMA...OR 4 MILES
SOUTH OF PALATKA...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SATSUMA...PALATKA...EAST PALATKA...
POMONA PARK...SAN MATEO AND ORANGE MILLS THROUGH 600 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THE STORM.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Lightning, St. Johns
- When
- September 1, 4:15 PM EST
- Where
- St. Johns County, 1.38 mi WSW of Ponte Vedra Beach
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.240, -81.390
A house fire occurred in Ponte Vedra due to a lightning strike. The cost of damage was estimated.
Lightning, St. Johns
- When
- September 1, 4:30 PM EST
- Where
- St. Johns County, 0.92 mi NW of Anastasia
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 29.890, -81.310
The 911 center had damage to some consoles due to a lightning strike. Around the same time, a house fire was started in St. Augustine from a lightning strike. The cost of damage was estimated.
Flood, St. Johns
- When
- September 1, 4:45 PM EST
- Where
- St. Johns County, 0.92 mi NW of Anastasia
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.890, -81.310
Roads were flooded in downtown St. Augustine as well as in St. Augustine Shores. Cars had to be abandoned due to high water on roadways. Cost of damage was estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Dust Storm and Damaging Winds in Arizona, September 1, 2007$105,000 · 70 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47286, 47287, 47285.